MAUDE Adverse Event Report: ARTHREX, INC. LO-PRO SCRW,6.7X 80MMCANN FULLY THRDED; PLATE, FIXATION, BONE

ARTHREX, INC. LO-PRO SCRW,6.7X 80MMCANN FULLY THRDED; PLATE, FIXATION, BONE
Catalog Number AR-8967-80FT
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/07/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The device was requested for evaluation but was not returned, therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.Lot number was not provided so device history record review cannot be performed.At this time, it cannot be determined if the device may have caused or contributed to the patient's experience.An evaluation of the device cannot be performed as the device was discarded.Additional information has been requested but not made available.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.Device was discarded by the facility.
 
Event or Problem Description
It was reported that during a talo-navicular fusion and calcaneal slide revision procedure, the surgeon was attempting to remove a 6.7 cannulated screw (ar-8967-80ft) with a 3.5mm hex driver.As he was trying to remove the fully threaded screw, the driver shaft broke.A second hex driver was used and again, the shaft broke as he was trying to remove the screw.The surgeon tried again with a third hex driver, this time using power instead of manually and still, the hex driver broke.The screw was finally removed with a synthes broken screw instrument.Additional follow-up information received: original date of surgery is (b)(6) 2015.This was the patients third surgery.The screw was not negatively affecting the patient, rather the patient had an arthritic calcaneal cuboid joint and to resolve this issue, the surgeon wanted to take out the original screws from the first surgery.There was no post op trauma for this patient following the first two surgeries.This was not a non-union operation.

Brand Name
LO-PRO SCRW,6.7X 80MMCANN FULLY THRDED
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6544173
Report Number1220246-2017-00162
Device Sequence Number616101
Product Code HRS
UDI-Device Identifier00888867056640
UDI-Public00888867056640
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K141478
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 05/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAR-8967-80FT
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2017
Initial Report FDA Received Date05/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AR-8967D, HEX CANNULATED DRIVER, LOT UNKNOWN.
Outcome Attributed to Adverse Event Other;